Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 128, NWS Sioux Falls, SD

June 8, 2005Lincoln County, Lyon County, Minnesota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 8, 2005, 1:06 AM CDT for Lincoln County, Lyon County, Minnesota. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2005, 1:06 AM CDT (06:06 UTC)
Expired
Jun 8, 2005, 1:45 AM CDT
In force
39 min
Issued by
NWS Sioux Falls, SD
Area
Counties, with a storm outline in the text

Counties Lincoln County, MN, Lyon County, MN

The radar

The Sioux Falls radar (KFSD), 114 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 1:38 AM CDTTSTM WND DMGCottonwood, MNWINDS BLEW DOWN POWER LINES AND CAUGHT ON FIRE. FIRE TRUCKS ARE ON THE WAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 9:50 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 6.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2005-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 395 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2005-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
395 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
2261 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 080606
SVRFSD
MNC081-083-080645-
/O.NEW.KFSD.SV.W.0128.050608T0606Z-050608T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
106 AM CDT WED JUN 8 2005

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN SOUTHWEST MINNESOTA
  LYON COUNTY IN SOUTHWEST MINNESOTA

* UNTIL 145 AM CDT

* AT 106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM TAUNTON TO 3 MILES WEST OF LAKE BENTON...OR ALONG A LINE
  EXTENDING FROM 19 MILES NORTHWEST OF MARSHALL TO 18 MILES NORTH OF
  PIPESTONE...MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MINNEOTA AROUND 115 AM CDT
  TYLER AROUND 120 AM CDT
  GHENT AROUND 125 AM CDT
  RUSSELL...FLORENCE AROUND 130 AM CDT
  MARSHALL AROUND 135 AM CDT
  COTTONWOOD...BALATON AROUND 140 AM CDT

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING 
FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH 
DAKOTA. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM 
CDT WEDNESDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND 
SOUTHEAST SOUTH DAKOTA.

LAT...LON 4464 9619 4421 9646 4422 9558 4462 9560

$$
04
2 follow-up statements
000 
WWUS53 KFSD 080636
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
135 AM CDT WED JUN 8 2005

MNC081-083-080645-
/O.CON.KFSD.SV.W.0128.000000T0000Z-050608T0645Z/
LYON MN-LINCOLN MN-
135 AM CDT WED JUN 8 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 AM CDT FOR
LINCOLN AND LYON COUNTIES...

AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF COTTONWOOD TO FLORENCE...OR ALONG A
LINE EXTENDING FROM 10 MILES NORTH OF MARSHALL TO 19 MILES SOUTHWEST
OF MARSHALL...MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  COTTONWOOD...MARSHALL AROUND 140 AM CDT
  BALATON AROUND 145 AM CDT

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

AT 130 AM...A TRAINED WEATHER SPOTTER REPORTED 60 MPH WINDS IN 
HENDRICKS. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
WEDNESDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND
SOUTHEAST SOUTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 700 AM CDT WEDNESDAY MORNING FOR SOUTHWEST MINNESOTA.

LAT...LON 4464 9619 4421 9646 4422 9558 4462 9560

$$
04
000 
WWUS53 KFSD 080640
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
140 AM CDT WED JUN 8 2005

MNC081-083-080645-
/O.CON.KFSD.SV.W.0128.000000T0000Z-050608T0645Z/
LYON MN-LINCOLN MN-
140 AM CDT WED JUN 8 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 AM CDT FOR
LINCOLN AND LYON COUNTIES...

AT 140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LYND...OR ABOUT 6
MILES WEST OF MARSHALL...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARSHALL AROUND 145 AM CDT

AT 138 AM...EMERGENCY MANAGEMENT REPORTED DOWNED POWERLINES IN 
COTTONWOOD. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
WEDNESDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND
SOUTHEAST SOUTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 700 AM CDT WEDNESDAY MORNING FOR SOUTHWEST MINNESOTA.

LAT...LON 4464 9619 4421 9646 4422 9558 4462 9560

$$
04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 8:45 PM CDT, 4 hours 21 minutes earlier.

Area forecast discussion, Jun 7, 8:45 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
845 PM CDT TUE JUN 7 2005

.DISCUSSION...
CONVECTION BEGINNING TO ORGANIZE INTO MCS ACROSS WEST CENTRAL
PORTIONS OF THE STATE. EXPECT MAIN AREA OF PRECIPITATION TO AFFECT
AREAS NORTH OF I-90 IN SOUTH DAKOTA AND SOUTHWEST MINNESOTA. AREAS
SOUTH WILL STILL SEE SCATTERED STORMS WITH ONLY MINIMAL ELEVATED CAP
NOTED ON LBF AND OAX 00Z SOUNDING. HOWEVER...EXPECT CONVECTION TO BE
MORE SPORADIC FURTHER AWAY FROM THE CONVECTIVELY ENHANCED SHORTWAVE.
MAIN SEVERE TYPE EXPECTED TO BE HAIL AND WIND...WITH TORNADO THREAT
MINIMIZED AS STORMS BECOME MORE DYNAMICALLY DRIVEN BY THE SHORTWAVE
AND LOW LEVEL JET AS OPPOSED TO DIURNALLY DRIVEN. GOING FORECAST
HANDLES COVERAGE WELL...BUT IS A SMIDGEN FAST.  HAVE ADJUSTED TIMING
BACK A FEW HOURS...OTHERWISE GOING FORECAST IN GREAT SHAPE. UPDATED
GRIDS POSTED TO WEB...NO UPDATE NEEDED TO ZFP.

.PREV. DISCUSSION...
CONCERN TONIGHT IS FOCUSED SEVERE WEATHER THREAT OVERNIGHT.  TCU
LINE SETTING UP FROM SHANNON COUNTY SD TO JERAULD COUNTY SD.  THE
ATMOSPHERE IS STILL CAPPED IN CENTRAL SD BUT WITH ADDITIONAL
CONVERGENCE ALONG BOUNDARY...IT IS POSSIBLE ISOLATED SEVERE STORMS
COULD DEVELOP BY 00Z WEST OF DE SMET AND NORTH OF I90.  IF STORMS DO
DEVELOP AMPLE SHEAR OF 60 KTS AND CAPES AROUND 2000 J/KG WILL BE
MORE THAN ADEQUATE FOR SUPERCELLS WITH VERY LARGE HAIL.  0-1 KM
SHEAR BEFORE 00Z IS MARGINAL BUT PRESENCE OF BOUNDARY DOES INDICATE
A TORNADO IS POSSIBLE. MORE LIKELY IS SUPERCELLS DEVELOPING IN
SOUTHWEST AND SOUTH CENTRAL SD.  THESE STORMS WILL SPREAD TOWARD THE
MISSOURI RIVER AFTER 00Z.  IN ADDITION AFTER 00Z...EXPECT THE LLJ
WILL REALLY INTENSIFY AND ADD SIGNIFICANT SHEAR TO THE LOWEST
LEVELS.  THEREFORE...WITH STORMS STILL SFC BASED...TORNADOES WILL BE
POSSIBLE AS THEY MOVE INTO THE AREA.  IN ADDITION...ENOUGH DRY AIR
ALOFT TO ALLOW FOR A STRONG RFD TO FORM AND BOW OUT DURING THE
EVENING.  EXPECT THAT THIS WILL RESULT IN MERGER OF DISCREET CELLS
INTO A LINEAR SYSTEM SOMETIME BETWEEN 01Z AND 03Z NEAR THE JAMES
RIVER.  ONCE THIS OCCUR...THE COMBINATION OF VERY UNSTABLE AIR ABOVE
THE BL AND DRY AIR WILL RESULT IN A FORWARD PROPAGATING MCS.  BASED
UPON CORFIDI METHOD...EXPECT THAT THIS WILL MOVE TO THE EAST OR ENE
AT 40-45 MPH.  THE DRY AIR WILL RESULT IN A SIGNIFICANT DAMAGING
WIND THREAT.  60 TO 70 KT WIND GUSTS ARE NOT OUT OF THE QUESTION AS
IT MOVES ACROSS ERN SD AND INTO SW MN.  STORMS ON THE SOUTH END
COULD EVEN EXHIBIT SOME SUPERCELL CHARACTERISTICS AND PRODUCE LARGER
HAIL.  BUT THIS WILL BE MORE ISOLATED AND THEREFORE THE THREAT OVER
NORTHWEST IOWA AND EXTREME SOUTHEAST SD WILL BE MUCH LESS THAN
LOCATIONS ALONG AND NORTH OF INTERSTATE 90.  THERE COULD ALSO BE
LOCALLY HEAVY RAINFALL WITH SUPERCELLS WEST OF A HURON TO LAKE ANDES
LINE.  OTHERWISE...RAINFALL OVERNIGHT IS EXPECTED TO BE HEAVIEST
ALONG HIGHWAY 14...WITH LOCAL AMOUNTS NEAR AN INCH.  FARTHER SOUTH
WITH THE SQUALL LINE...AMOUNTS GENERALLY AROUND 0.25 TO 0.50 INCH IS
EXPECTED. THEREFORE WILL NOT ISSUE A FLOOD WATCH AT THIS TIME.

EXPECT MCS FROM TONIGHT TO BE ABOUT THROUGH THE CWA BY DAYBREAK...
WITH JUST A CHANCE OF TSRA LINGERING IN PARTS OF MN/IA THROUGH MID
MORNING. CHANCES FOR REDEVELOPMENT IN THE AFTERNOON WILL GREATLY
DEPEND ON LOCATION OF SURFACE FRONT AND ANY OUTFLOW BOUNDARIES...
BUT AT THIS TIME...GFS/NAM IN FAIRLY GOOD AGREEMENT IN PLACING
BOUNDARY IN FAR SOUTHEAST CORNER OF CWA BY LATE WEDNESDAY AFTERNOON.
WILL KEEP A SMALL CHANCE POP IN THE FAR SOUTHEAST DURING THE LATE
AFTERNOON AND EVENING. BETTER INSTABILITY EAST OF THE CWA...BUT
STILL ENOUGH THAT WE COULD SEE A COUPLE OF SEVERE STORMS ALONG THE
BOUNDARY. WILL BRING SMALL CHANCE OF TSRA BACK INTO MISSOURI VALLEY
AFTER MIDNIGHT WITH WARM ADVECTION RETURNING THROUGH THE PLAINS...
ALTHOUGH BOTH GFS AND NAM KEEP 850MB WARM FRONT A LITTLE CLOSER TO
I-80...SO BETTER CHANCES WILL BE LATER IN THE MORNING IN ANYTHING
CAN SUSTAIN WITHIN THE WARM ADVECTION FIELD AS IT LIFTS NORTHEAST
THROUGH EASTERN SD. STICKING WITH HIGHEST POPS /OUTSIDE TONIGHT/
ALONG THE FRONT ACROSS THE CENTRAL AND EASTERN SECTIONS OF THE CWA
THURSDAY AFTERNOON.

FOR THE LONGER RANGE...SCENARIO OF FRONT LINGERING OVER NORTHWEST
IOWA INTO THE EVENING...THEN WARM ADVECTION RETURNING TO SOUTH
CENTRAL SD LATER IN THE NIGHT THROUGH THE MORNING REPEATS ITSELF
FRIDAY NIGHT INTO SATURDAY. UNSETTLED CONDITIONS CONTINUE THROUGH
MONDAY AND MONDAY NIGHT...AND AT THIS POINT IT LOOKS LIKE WE COULD
ACTUALLY HAVE A DRY DAY ON TUESDAY.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

PS/JH
Hazardous weather outlook, Jun 7, 12:08 PM CDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1208 PM CDT TUE JUN 07 2005

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1208 PM CDT TUE JUN 07 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE WILL BE A THREAT OF SEVERE THUNDERSTORMS TONIGHT OVER ALL
OF SOUTHEAST SOUTH DAKOTA...SOUTHWEST MINNESOTA...AND NORTHWEST
IOWA. VERY HUMID AND UNSTABLE AIR COMBINES WITH STRONG DAYTIME
HEATING WILL SET THE STAGE FOR WHAT MAY BE A SIGNIFICANT EPISODE
OF SEVERE THUNDERSTORMS.

SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE OR DEVELOP INTO THE
GREGORY TO CHAMBERLAIN TO HURON AREA FROM THE WEST EARLY THIS
EVENING...BETWEEN 6 PM AND 9 PM. THESE STORMS WILL BE CAPABLE OF
PRODUCING VERY LARGE HAIL TO BASEBALL SIZE...AS WELL AS WINDS TO
80 MPH AND A FEW TORNADOES.

STORMS ARE THEN EXPECTED TO MOVE RAPIDLY EAST TONIGHT NORTH OF
INTERSTATE 90...AND MORE SLOWLY EAST TO THE SOUTH OF INTERSTATE
90. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS AS THE
STORMS MOVE EAST...WITH ISOLATED TORNADOES THROUGH THE EVENING
HOURS MAINLY WEST OF A BROOKINGS TO YANKTON LINE.

AFTER MIDNIGHT...THUNDERSTORMS ARE EXPECTED TO BE IN THE FORM OF
A LINE OR LARGE COMPLEX CROSSING THE INTERSTATE 29 CORRIDOR...AND
SPREADING QUICKLY EAST WITH A THREAT OF DAMAGING WINDS AND LARGE
HAIL. NORTHWEST IOWA IN PARTICULAR SHOULD NOT SEE THE SEVERE
WEATHER THREAT UNTIL AFTER MIDNIGHT.

FLOODING...
THE POTENTIAL FOR HEAVY RAIN WITH THUNDERSTORMS TONIGHT MAY BRING
A THREAT OF FLASH FLOODING TO AREAS THAT ARE THE MOST
SATURATED...INCLUDING THE AREA SOUTH AND SOUTHWEST OF A
CHAMBERLAIN TO MITCHELL TO VERMILLION LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AFTER A QUIET WEDNESDAY...SCATTERED THUNDERSTORMS WILL DEVELOP
ACROSS THE MISSOURI RIVER CORRIDOR LATE WEDNESDAY NIGHT. A FEW OF
THESE STORMS COULD PRODUCE LARGE HAIL.	OF GREATER CONCERN WILL
BE THE POTENTIAL FOR SIGNIFICANT RAINFALL OVER MUCH OF SOUTHEAST
SOUTH DAKOTA...INTO ADJACENT AREAS OF NORTHWEST IOWA...SOUTHWEST
MINNESOTA...AND NORTHEAST NEBRASKA THURSDAY INTO THURSDAY NIGHT.
THERE WILL BE POTENTIAL FOR LOCALLY SEVERAL INCHES OF
RAINFALL...AND MUCH OF THIS AREA ALREADY HAS SATURATED GROUND.
IN ADDITION...THERE WILL BE THREAT FOR SEVERE
STORMS...PARTICULARLY SOUTH AND EAST OF A LINE FROM WINDOM...TO
SIOUX FALLS...TO TYNDALL...ON THURSDAY AFTERNOON AND EVENING.

THE ACTIVE EARLY JUNE WEATHER PATTERN WILL CONTINUE WITH PERIODIC
THREATS OF THUNDERSTORMS ACROSS THE AREA FROM SATURDAY THROUGH
MONDAY. THERE WILL BE A CONTINUED THREAT FOR AREAS OF HEAVY
RAINFALL AND SOME SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 6 PM WEST OF THE JAMES
RIVER...AFTER 9 PM FURTHER EAST INTO SOUTHWEST MINNEASOTA AND
FAR SOUTHEAST SOUTH DAKOTA...AND AFTWER MIDNIGHT IN NORTHWEST
IOWA AND FAR NORTHEAST NEBRASKA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

WILLIAMS

In the hours before

Local storm report, Jun 7, 11:03 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1103 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     NON-TSTM WND GST 1 NW KIMBALL            43.76N 98.97W
06/07/2005  70 MPH           BRULE              SD   TRAINED SPOTTER

&&

CJANSEN
Local storm report, Jun 7, 11:26 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1126 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

TRM
Local storm report, Jun 7, 11:28 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1128 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND GST     3 NE HITCHCOCK          44.66N 98.36W
06/07/2005  60 MPH           SPINK              SD   EMERGENCY MNGR

            WINDS OF 60 MPH OR MORE REPORTED FROM THE BEADLE COUNTY
            EMERGENCY MANAGER.

1100 PM     HAIL             7 NE WESSINGTON         44.53N 98.60W
06/07/2005  0.75 INCH        BEADLE             SD   TRAINED SPOTTER

            60 TO 70 MPH WINDS PRECEDED THE HAIL, AND NOW IT IS
            RAINING PRETTY GOOD.

1110 PM     TSTM WND GST     11 WSW WESSINGTON SPRIN 44.02N 98.78W
06/07/2005  70 MPH           JERAULD            SD   TRAINED SPOTTER

            60 TO 70 MPH WINDS ACCOMPANYING THE THUNDERSTORM.

1110 PM     TSTM WND GST     WHITE LAKE              43.73N 98.71W
06/07/2005  60 MPH           AURORA             SD   TRAINED SPOTTER

            60 MPH WINDS BENDING OVER TREES.

&&

TRM
Local storm report, Jun 7, 11:31 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1131 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND GST     3 E HITCHCOCK           44.63N 98.35W
06/07/2005  60 MPH           BEADLE             SD   EMERGENCY MNGR

            WINDS OF 60 MPH OR MORE REPORTED FROM THE BEADLE COUNTY
            EMERGENCY MANAGER.

1100 PM     HAIL             7 NE WESSINGTON         44.53N 98.60W
06/07/2005  0.75 INCH        BEADLE             SD   TRAINED SPOTTER

            60 TO 70 MPH WINDS PRECEDED THE HAIL, AND NOW IT IS
            RAINING PRETTY GOOD.

1110 PM     TSTM WND GST     11 WSW WESSINGTON SPRIN 44.02N 98.78W
06/07/2005  70 MPH           JERAULD            SD   TRAINED SPOTTER

            60 TO 70 MPH WINDS ACCOMPANYING THE THUNDERSTORM.

1110 PM     TSTM WND GST     WHITE LAKE              43.73N 98.71W
06/07/2005  60 MPH           AURORA             SD   TRAINED SPOTTER

            60 MPH WINDS BENDING OVER TREES.

&&

TRM
Local storm report, Jun 8, 12:07 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1207 AM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     TSTM WND GST     8 WSW LETCHER           43.85N 98.29W
06/07/2005  60 MPH           SANBORN            SD   TRAINED SPOTTER

            50 TO 60 MPH WINDS ACCOMPANYING THUNDERSTORM.

1130 PM     TSTM WND GST     10 W CORSICA            43.42N 98.61W
06/07/2005  60 MPH           DOUGLAS            SD   TRAINED SPOTTER

1150 PM     TSTM WND GST     8 NNE MITCHELL          43.84N 97.97W
06/07/2005  60 MPH           DAVISON            SD   TRAINED SPOTTER

&&

TRM
Local storm report, Jun 8, 12:56 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1256 AM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TSTM WND GST     9 NE SALEM              43.82N 97.26W
06/08/2005  60 MPH           MCCOOK             SD   TRAINED SPOTTER

1251 AM     HAIL             BRIDGEWATER             43.55N 97.50W
06/08/2005  0.75 INCH        MCCOOK             SD   TRAINED SPOTTER

&&

TRM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 12:26 AM CDTSevere Thunderstorm WarningFSDLincoln, Lyon49 min
Jun 8, 1:02 AM CDTSevere Thunderstorm WarningFSDPipestone29 min
Jun 8, 1:44 AM CDTSevere Thunderstorm WarningFSDLyon29 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.